So I have been taking the Methadone faithfully for the last 2 weeks I have started noticing the zombie effect where all I want to do is sleep and I make no sense when I talk. Then on Monday I tried to kill myself, I ended up at the psych ward and yesterday pretty much the same thing. I am still a zombie and I nod off constantly. And I also am having trouble remembering things that have happened. I feel like I am going crazy these suicidal symptoms are not me at all I am a very out going happy go lucky energetic bubbly person and now I am a lump on a log. My family barely recognizes me and today my Dad when over for a visit said I look like I have checked out there is no sparkle left in my eyes. What do I do I can't get this POS doctor to call me back are these normal symptoms? And why would my Doctor take me from 10 mg norco 4 x's a day to Methadone without trying something else first? None of this makes sense please help me with some answers and advice. I have posted before when I was just getting started on the Methadone but now it is out of control... I am nodding off as I type this and keep having to re-type cause itw makes no sense. Please help me.
I have been on Methadone for 2 weeks now for chronic pain BIG PROBLEM?
Oh Angie sweetie this is NOT good. You need to get some help ASAP!!! If you can't get the doctor to call you back then perhaps you should go to the ER. I really don't understand any doctor taking you from hydrocodone to methadone. In my opinion you need a new doctor at least for a second opinion. These symptoms ARE NOT NORMAL!! I don't know what medical problems you're dealing with but please, please don't let this continue. Get some help and if you need to then get your family involved. If you are having suicidal thoughts and have already made an attempt then it is past serious. Keep posting and let me know how you are doing. My prayers are with you.
Your friend -Terri-
Sounds like this med is not for you psychologically or physically, maybe the dose is way way too high... I agree with Ticandmore, the ER would be your safest bet to switch meds, get another opinion from their Docs, etc. You shouldn't be suffering day after day alone like this. Keep in touch and prayers are with you, mindy
Hi Angie! I'm so sorry to hear all this! This suicidal attempt is NOT NORMAL! Please go to the ER right away & take your old & new meds with you. Get your Dad or someone else to accompany you. It sounds either like your dosage is too high or else you're having an adverse reaction for some reason. In your prior post, Angie, you said it felt as if you were experiencing heart arrhythmia. That alone is a severe side effect that needs being checked out by medical personnel.
Can you recall what they told you at the psychiatric ward? Did the doctor there say that this initial dose of methadone was multiple the standard dosages that are normally issued?
Angie, please remember that this is not you. Once you get your meds adjusted in order to benefit you better, you won't feel like you're going crazy.
You sound like such a sweet person, Angie! I agree with Terri & minda from the posts above this one. Godspeed girl! My prayers are with you too sweetie!
from Wendy :)
Hi sweetie - yes, the comments you've gotten are right on - you need help, and you need it now! If you can't get in to see a different doctor then get to the ER and beg, do whatever you have to, to get their attention and their help. Even if you have to stay a couple of days on the psych ward, they can evaluate your meds and get you a consult with a pain Dr as part of your admission. You do know the magic word to guarantee they pay attention (and so your insurance company will pay)? It starts with an S and ends in "ide". That will get you help - guaranteed. If you need it, use it - don't let this go on much longer. Right now you haven't been on the Methadone very long and it shouldn't be too hard to come off it. And Angie - no one can make you take the full dose of the Methadone. You are the expert when it comes to your body.
Do you have a primary care dr that could help you in taking less? You really need to do this with a doctor's guidance - but I don't want your body to get used to the Methadone to where it would be difficult to come off it. Get HELP!!! Do not wait until you succeed at a suicide attempt. Please Angie! Be proactive, if you can't, ask your family or a good friend to do this for you. Give yourself the best gift ever - stay alive! Please come back and let us know how you are- I am very worried about you! I have "friended" you - you can send me a private question if you like. -ElizaJane
I had this same thing (except the suicide thing) happen to me being on Methadone. I absolutely hated it! Talk to your doctor & insist you be switched back to narcotics. He should already know that since you have been hospitalized how you are reacting to methadone. I was up to 150mg & couldn't drive as I would fall alseep at the wheel. A lot of the Pain doctors are trying to get patients off of the 4 to 6 hour drugs to keep the DEA & FDA off of their backs. If your doctor won't put you back on the drug that actually helped you, then it's time to find a new doctor. I went thru this for a long , long time & finally conviced them I couldn't take the methadone, & my doctor agreed it was ok. It took me a year at 150mg to wean down to 10mg where I could make the jump back to regular narcotics like hydrocodone, but by then unbeknown to me, the FDA scared the pants off my doctor & she wouldn't change me.
One year of the most painful hell in the world! Said no one in their clinic would prescribe them for me. I went in tears to my regular physician & he couldn't write them either, but got on the phone & found a Pain Management doctor that would. I have not had a problem since, & no mention of methadone. It's a horrible drug. Please get off of it at all costs, & find a doctor that will prescribe you hydrocodone or oxycodone or something. Not knowing your pain levels or what is wrong with you it's hard to say what you should be on, but definately not methadone. Just my thoughts...
I wanted to let everyone know that I did in fact have an allergic reaction to the methadone. I am being told that I am lucky to be alive. My pain management doctor never called me back ever I reported him to the AMA and my insurance company and then got a letter in the mail saying he is dropping me as a patient and also got the same letter from my primary doc. they are in the same office. I have a new doctor now and he is awesome I thank you all for your concern and so sorry to have worried you I was so scared. I have about 10 days of memory loss in fact I dont even remember typing in this question til I signed in today and read it.
I am REALLY glad to know that you are doing okay. I applaud you for the way you handled the situation with that POS doctor too. Good for you. You go girl!!
I just went thru a similar problem. Not with Methadone but an anti-depressant. I had I guess what you might call an allergic reaction to Cymbalta. It was very scary. It really wasn't anyones fault though just one of those freak things that can happen when taking a new med.
Anyway, glad you're alright sweetie. Take care.
Big hugs -Terri-
Hi Angie, depending on the dose you are taking, yes these are most definatly the signs of how methadone can make you feel. Unfortunately, you cant just stop, or since it's just been two weeks, you would be able too if they give you back your was it Norcos? Otherwise you may go into withdrawals. You don't want that either. I was put on Methadone for 10 years because they thought vicodin was causing liver problems (NOT). I felt just as you do. Zombied out all the time, just wanted to sleep, etc... This is how methadone makes you feel. Please discuss this with your doctor immediately & see if he can't give you back your norcos. Did the norco relieve your pain? What was your dose & for how long? They probably thought you were getting tolerant of your dose, is why they changed you over to methadone. If you have never taken it, you don't have a clue as to how it makes you feel.
Do not panic, these feeling are horrible in there own right, but are pretty much normal. If you can't live like that (I couldn't) please talk with your doctor & telll him/her what is going on & that you do not want to be on this med. You do have some say so in your health care. If not, seek a new doctor. I wish you well... Mary
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2011 • 4 answers
Posted 2 Aug 2011 • 1 answer
Posted 6 Nov 2011 • 1 answer
Posted 21 Nov 2011 • 4 answers
Posted 16 Apr 2012 • 2 answers